Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Videx & Kaletra side-effects
Jul 12, 2001

I have always been asymptomatic with a current CD4 of 150 and viral load of 55,000. I originally got neuropathy in my feet by taking Zerit and Epivir. Its still bothersome two years after stopping those. Ive not taken any anti-viral meds since then. Now my Dr. wants me to begin Videx and Kaletra for one year. He picked this combo because I am extremely sensitive to all drug side-effects. Since I have a known history of neuropathy should I avoid Videx? Will a year on Kaletra be long enough to cause lipodystrophy?

Response from Dr. Bartlett

Given your ongoing neuropathy, you will be at increased risk for worsening symptoms. This does not mean that you will definitely have increased symptoms but simply that your risk is higher. You and your health care provider must weigh the pros and cons of using Videx. With regard to lipodystrophy and Kaletra, it is difficult to be certain. Risk factors for lipodystrophy can include female gender, increasing age, and genetics. So I cannot give you a definite risk for developing lipodystrophy after one year.



Previous
New-Fill treatment for fat loss in face
Next
Your standard AMA approach to everything

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement